Thunderstorm Wind, Park
- When
- June 20, 10:48 AM MST
- Where
- Park County, 2 mi NE of Bailey
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -105.433
12 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 20, 1:30 AM MST, 9 hours 18 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 AM MDT FRI JUN 20 2003 SHORT TERM DISCUSSION...SMALL COMPACT UPR LVL CIRCULATION IS MOVING SLOWLY NORTHEAST ACRS THE NERN PLAINS EARLY THIS MORNING AND HAS BEEN PRODUCING A BAND OF MODERATE TO HEAVY RAIN TO THE NE OF THE CENTER. THIS FEATURE IS FCST TO SLOWLY MOVE OUT OF AREA BY MIDDAY HOWEVER MAY SEE SOME LINGERING LIGHT RAIN OVR THE FAR NERN ZNS DURING THE MORNING HRS. BY THIS AFTN SW FLOW ALOFT WL BE INCREASING WITH SOMEWHAT DRIER AIR SPREADING ACRS THE AREA IN THE MID LVLS. SATELLITE IS SHOWING SOME TYPE OF FEATURE OVR CNTRL AZ IN WATER VAPOR WHICH MATCHES UP WELL WITH 300 MB POTENTIAL VORTICITY CENTER MODELS ARE SHOWING MOVING INTO CNTRL CO BY THIS AFTN. AS THIS FEATURE MOVES INTO AREA SHOULD SEE SOME SCT TSTMS DVLP BY LATER IN THE AFTN IN THE MTNS AND FOOTHILLS. OVR NERN CO LATEST MM5 CONTINUES TO SHOW DENVER CYCLONE DVLPG BY THIS AFTN WITH DRIER AIR COMING OFF THE PALMER DIVIDE ALLOWING FOR SOME MIXING OUT OF LOW LVL MSTR. MM5 IS SHOWING CONVERGENCE BNDRY SETTING UP OVR DENVER BY MID TO LATE AFTN SO THIS MAY ACT AS A FOCUS FOR CONVECTION UNLESS OUTFLOW BOUNDARIES FM HI BASED CONVECTION OVR THE MTNS AND FOOTHILLS MOVE ACRS TO FAST AND ALLOW FOR TSTM DEVELOPMENT TO END UP FURTHER EASTWARD INTO THE PLAINS. WITH STRENGTHENING WND FIELDS ALOFT AND BETTER SHEAR THREAT FOR SOME SVR STORMS IS HIGHER TODAY THAN PAST SEVERAL DAYS WITH HAIL AND DAMAGING WNDS MAIN THREAT ALTHOUGH WITH LOCALLY ENHANCED SELY FLOW ASSOCIATED WITH DENVER CYCLONE COULD SEE A BRIEF TORNADO OR TWO ALONG CONVERGENCE ZN. TEMPS TODAY SHOULD BE WARMER THAN YESTERDAY WITH READINGS RISING INTO THE 80S ACRS NERN CO. BY TONIGHT SOME LINGERING STORMS WL CONT ACRS THE NERN PLAINS EARLY BUT SHOULD MOVE OUT OF THE AREA BY MIDNIGHT. KLEYLA LONG TERM DISCUSSION...DEFINITELY A DRIER PTRN ABT TO ENSUE ACRS THE FCST DIST THIS WKND. BROAD TROF OVR NWRN U.S. WL KP SWLY FLOW ALF GOING ACRS CO FOR THE NEXT SVRL DAYS. MSTR WL BE NRLY ABSENT AND ONLY AN ISOLD TSTM XPCTD SAT AND SUN OVR THE HIGH COUNTRY. PLAINS WL BE DRY THIS WKND...BUT SFC LOW PRES OVR WRN NEBR MAY GEN AN ISOLD TSTM OVR THE FAR NERN PLAINS MON AFTN. TEMPS WL BE NR SEASONAL LVLS SAT THRU TUES WITH VERY LTL DAY-TO-DAY CHG IN THE WX XPCTD. BY LATE TUES...AN UNSEASONABLY STG UPR TROF WL SAG INTO WY AND ID WHICH WUD GEN STG WSWLY FLOW ACRS THE AREA. THIS SYS MAY SAG FAR ENUF SOUTH BY WED TO GEN SOME PCPN...BUT THIS AMPLIFIED OF A PTRN WOULD BE MOST UNUSUAL FOR THIS TIME OF YEAR AND I AM INCLINED TO BELIEVE THIS TROF WOULD BRING MORE WINDS THAN PCPN...BUT TIME WL TELL. LONG RANGE GFS HINTING THAT THIS UNUSUAL PERIOD OF AMPLIFIED LONG WAVE FLOW ACRS THE WRN STATES MAY BE ENDING TWD THE END OF THE MONTH. THIS WOULD BE A GOOD THING SINCE IF THIS PTRN BECAME TOO ESTABLISHED...THE ARRIVAL OF MONSOONAL FLOW WUD BE DELAYED. 46 .DEN...NONE.
COZ030>051-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...MOVING ONTO THE PLAINS DURING THE AFTERNOON. SOME STORMS COULD BECOME SEVERE ACROSS THE PLAINS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A BRIEF TORNADO CANNOT BE RULED OUT...ESPECIALLY EAST OF A BRIGGSDALE TO KIOWA LINE. SOUTHWEST FLOW ALOFT WILL CONTINUE TO INCREASE TODAY AS A WEAK DISTURBANCE MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING. IN ADDITION...A DENVER CYCLONE WILL DEVELOP WHICH WILL ALLOW FOR A CONVERGENCE ZONE TO FORM. THIS CONVERGENCE ZONE MAY ACT AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT JUST EAST OF THE DENVER AREA BY MID TO LATE AFTERNOON. MEANWHILE OUTFLOW BOUNDARIES ASSOCIATED WITH CONVECTION MAY ALSO HELP TRIGGER THUNDERSTORMS OVER THE NORTHEAST PLAINS LATER THIS AFTERNOON AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWESTERLY FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS...FOOTHILLS AND FAR NORTHEAST PLAINS EACH AFTERNOON AND EVENING. OTHERWISE...CONDITIONS WILL BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER THE NORTHEAST PLAINS. D-L/DANKERS
The Denver radar (KFTG), 86 km away, was scanning. The volume nearest the first event began at 17:49 UTC.
12 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
Strong thunderstorm winds reportedly downed some power poles just north of Julesburg. In addition, a tree was uprooted and a storage shed destroyed south and west of the town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367860, 5367861, 5367862, 5367863, 5367864, 5367865, 5367866, 5367867, 5367868, 5367869, 5367870, 5367871, 5368184, 5368185, 5368186, 5368187.